Question

Dr Henry; I read a response you gave to a person with Pruritis,possibly caused by elevated Gamma Globulin levels,I have a similar problem and currently been treated for NHL,my itching is sereve and drives me insane.I had 7/31 a negative gallium scan.Still on chemotherapy VP16/Cytoxin/Biceenu.My Hiv is CD4 271/22 and VL <50.My currently Hiv meds are Viramune,epivir,ziagen and acyclovir.I did see a Dermatologist who diagnosised it to a Lymphoma itch back in March butsince my Gallium is clear,I 'm wondering is this possibly due to elevated gamma globulin levels as well.My Oncologist hadn't heard of increased Gamma globulin levels; causing prititis is there any papers on this,that i could obtain for him to review.Thank you so much for your compassion and hard work on this site,God bless.Thank you.

Answer

Most HIV+ persons have an increased level of gamma globulins which have been associated with a variety of problems. I haven't seen any reports linking the common skin conditions seen in HIV with the high gamma globulin levels in a specific manner. Pruritis (itchy skin)is common among persons with HIV infection and can be frustrating to treat. Dry skin, eosinophilic folliculitis, seborrhea are just a few of the skin conditions seen in HIV infection that can cause itchy skin. Whether your NHL or its treatment caused your itchy skin is hard to say. KH